I got my first infusion of stelara a couple of weeks ago. For those of you who have taken it, how long did it take to see improvements, if any? I saw on the website that it could be anywhere between 3-6 weeks.
I started taking it in April 2016. I was dealing with a stricture though which is not helped by medication. The stricture was removed in October. I take it for arthritis too and noticed the improvement in arthritis gradually with optimal treatment in September so it did take a few months. The pharmacist told me that it takes longer to get noticeable benefits than anti-tnf. It may have been longer for me as I was quite sick and stressed when I started it. I do feel the best I have in years now though so was worth the wait.I got my first infusion of stelara a couple of weeks ago. For those of you who have taken it, how long did it take to see improvements, if any? I saw on the website that it could be anywhere between 3-6 weeks.
It can't hurt to ask. I'd be interested to hear why your doc is not considering adding methotrexate to the Stelara. Is this contraindicated for some reason?Should I just ask my doc to add on methotrexate to the current stelara instead of switching me to humira and methorexate. The methorexate alone should help the knees.
Did Stelara work?I'm getting my loading dose of Stelara in about two weeks (currently on budesonide). I sure hope the stuff works. My routine Crohn's symptoms have always been pretty mild, but I recently ran into some nasty extra-intestinal manifestations. Hence the upgrade to Stelara.
Did your extra-intestinal symptoms improve?Yes, it seems to be working pretty well. And it has worked better and better after the first 3 or so months. The abdominal pain I used to get regularly is now very rare and very mild when I do get it.
No side effects that I have noticed.
Are you taking iron tablets or anything else to battle your anemia? If not recovering from the anemia could take a very long time whether Stelara is working or not.It's been 14 weeks since I started treatment (390 mg induction dose, 90 mg maintenance dose every 8 weeks). Feeling pretty good but my anemia is still a problem. I assume this means the Stelara has not yet led to mucosal healing.
Hugs, exhaustion sucks. I've been a slug today. I was glad to find this thread as I start Stelara in 6ish weeks. This makes me want to pick up a yeast infection kit ahead of time....bummer.I started a Crohn's study here in my city, I got my IV and injections on January 11th. I did my first at-home injection four days ago. So far, I've felt no difference. I actually feel worse.
The morning after my starting dose of Stelara, I had a yeast infection. It was a side effect and I'm prone to getting infections anyways. I let the doctor's office know and got a script for some medicine right away. The infection cleared up within a week. I started to think I was feeling some signs of relief but I've begun to feel worse. My stomach pain is almost constant, the cramps and bloating are terrible. I've been continuing to lose weight. All the pain makes it so difficult to eat. I know it hasn't been long enough for noticeable improvement but I hope I start feeling a little better soon. I'm going back on steroids for a little while, doctor prescribed them today. I went in for a stomach x-ray, which came back normal. I'm going back in for a CT scan next month to see if things worsen or improve from the steroids.
I've been in bed for four days, exhausted from this disease. I hope the rest of you are having better days.
In the US Stelara for adults usually comes in a single 90 mg dose that is preloaded into a syringe with already attached needle. You just pull off the little rubber sleeve covering the needle and inject. It's simple and easy..
I'm not sure how Stelara is marketed in the USA, but here in OZ, we have small
ampoules. It is a little bit fiddly to draw the fluid into the syringe, however, it is important to make sure that you get it all. At the fearful price it is, this is akin to liquid gold!
Do you know if your fever was due to tapering off the prednisone or the Stelara? I had the same exact thing happen and I'm nnot sure what it was due to....tapering the prednisone or the Stelara? Thanks!!I had my first injection about a week ago and started tapering off of prednisone and started running 100.7 fever tonight How long until I will start seeing some relief that it will work because all other treatments have failed.